MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRASOUND PROBE; LITHOTRIPTOR, ELECTRO-HYDRAULIC

BOSTON SCIENTIFIC CORPORATION ULTRASOUND PROBE; LITHOTRIPTOR, ELECTRO-HYDRAULIC
Model Number M0068407170
Medical Device Problem Codes Break (1069); Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported lot number 08714729516613 does not match with the reported upn.Therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The complainant indicated that the device will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a lithoclast ultrasound probe was used during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, an ultrasound probe was used and it overheated and broke in half.Reportedly, there were no broken fragments that fell inside the patient and the patient was not burned due to overheating.The procedure was successfully completed using another lithoclast ultrasound probe.There was no serious injury or adverse effect to the patient as a result of the event.

Brand Name
ULTRASOUND PROBE
Common Device Name
LITHOTRIPTOR, ELECTRO-HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8306005
Report Number3005099803-2019-00397
Device Sequence Number18870524
Product Code FFK
UDI-Device Identifier08714729516613
UDI-Public08714729516613
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K012445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0068407170
Device Catalogue Number840-717
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1